Alert archive / California / High Wind Watches in 2014

High Wind Watch 5, NWS San Diego, CA

March 24, 2014Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this high wind watch at Mar 24, 2014, 1:45 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 25, 2014, 5:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 24, 2014, 1:45 PM PDT (20:45 UTC)
In effect from
Mar 25, 2014, 5:00 PM PDT
Expired
Mar 25, 2014, 1:15 PM PDT
In force
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WWUS76 KSGX 242045
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
145 PM PDT MON MAR 24 2014

...GUSTY AND WINDY WEST WINDS TO DEVELOP LATE TUESDAY AFTERNOON...

.A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS CALIFORNIA ON
WEDNESDAY...WITH STRONG ONSHORE FLOW DEVELOPING. WEST WINDS WILL
INCREASE ON TUESDAY AFTERNOON AND EVENING ACROSS THE MOUNTAINS AND
DESERTS...WITH THE STRONGEST WINDS LIKELY DURING THE DAY ON
WEDNESDAY AND CONTINUING INTO WEDNESDAY EVENING...BEFORE GRADUALLY
DECREASING LATE WEDNESDAY NIGHT AND THURSDAY. GIVEN THE DRY
CONDITIONS IN THE DESERTS...BLOWING DUST AND SAND IS LIKELY
AS WELL...REDUCING VISIBILITIES AND MAKING DRIVING HAZARDOUS.

CAZ055-056-058-060>062-250445-
/O.NEW.KSGX.HW.A.0005.140326T0000Z-140327T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
145 PM PDT MON MAR 24 2014

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
THURSDAY MORNING. 

* WINDS...WEST WINDS 15 TO 30 MPH...WITH GUSTS TO 50 MPH
  ON TUESDAY AFTERNOON AND EVENING...INCREASING TO 20 TO
  35 MPH...WITH GUSTS UP TO 65 MPH ON WEDNESDAY.

* TIMING...THESE WEST WINDS WILL DEVELOP TUESDAY AFTERNOON AND
  EVENING...BEFORE INCREASING EVEN FURTHER ON WEDNESDAY. THE
  STRONGEST WINDS WILL PEAK WEDNESDAY AFTERNOON AND
  EVENING...BEFORE GRADUALLY DECREASING WEDNESDAY NIGHT AND THURSDAY.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY ALONG AND NORTH 
  AND EAST OF INTERSTATE 10 IN THE NORTHERN COACHELLA VALLEY. 

* VISIBILITY...BELOW A MILE AT TIMES IN BLOWING DUST AND SAND IN
  THE DESERTS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS. REDUCED VISIBILITIES IN DUST AND SAND
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

PALMER
3 follow-up statements
507 
WWUS76 KSGX 250450
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
950 PM PDT MON MAR 24 2014

...GUSTY WEST WINDS TO DEVELOP LATE TUESDAY AFTERNOON AND
CONTINUE UNTIL THURSDAY MORNING...

.A TROUGH OF LOW PRESSURE WILL BRING STRONG GUSTY WESTERLY WINDS
LATE TUESDAY AFTERNOON THROUGH EARLY THURSDAY TO THE MOUNTAINS AND
DESERTS. STRONGEST WINDS WILL LIKELY OCCUR WEDNESDAY INTO
WEDNESDAY EVENING...THEN GRADUALLY DECREASE LATE WEDNESDAY NIGHT
AND THURSDAY. GIVEN THE DRY CONDITIONS IN THE DESERTS...BLOWING
DUST AND SAND IS LIKELY AS WELL...REDUCING VISIBILITIES AND MAKING
DRIVING HAZARDOUS.

CAZ055-056-058-060>062-251300-
/O.CON.KSGX.HW.A.0005.140326T0000Z-140327T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
950 PM PDT MON MAR 24 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH THURSDAY MORNING...

* WINDS...WEST WINDS 15 TO 30 MPH...WITH GUSTS TO 50 MPH ON
  TUESDAY AFTERNOON AND EVENING...INCREASING TO 20 TO 35 MPH...
  WITH LOCAL GUSTS TO 65 MPH WEDNESDAY.

* TIMING...THESE WEST WINDS WILL DEVELOP LATE TUESDAY AFTERNOON
  AND EVENING...BEFORE INCREASING EVEN FURTHER ON WEDNESDAY. THE
  STRONGEST WINDS WILL PEAK WEDNESDAY AFTERNOON AND EVENING...
  BEFORE GRADUALLY DECREASING WEDNESDAY NIGHT AND THURSDAY.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN
  SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY ALONG AND NORTHEAST
  OF INTERSTATE 10 IN THE NORTHERN COACHELLA VALLEY.

* VISIBILITY...BELOW A MILE AT TIMES IN BLOWING DUST AND SAND IN 
  THE DESERTS. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. REDUCED VISIBILITIES IN DUST AND 
  SAND POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MAXWELL
207 
WWUS76 KSGX 251028
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
328 AM PDT TUE MAR 25 2014

...STRONG WEST WINDS TO DEVELOP LATE THIS AFTERNOON AND CONTINUE
UNTIL THURSDAY MORNING...

.A TROUGH OF LOW PRESSURE WILL BRING STRONG GUSTY WESTERLY WINDS
LATE THIS AFTERNOON THROUGH EARLY THURSDAY TO THE MOUNTAINS AND
DESERTS. STRONGEST WINDS WILL LIKELY OCCUR WEDNESDAY INTO
WEDNESDAY EVENING...THEN GRADUALLY DECREASE LATE WEDNESDAY NIGHT
AND THURSDAY. IN THE DESERTS...BLOWING DUST AND SAND IS
POSSIBLE...REDUCING VISIBILITIES AND MAKING DRIVING HAZARDOUS.

CAZ055-056-058-060>062-252100-
/O.CON.KSGX.HW.A.0005.140326T0000Z-140327T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
328 AM PDT TUE MAR 25 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
THURSDAY MORNING...

* WINDS...WEST WINDS 15 TO 30 MPH...WITH GUSTS TO 45 MPH THIS
  EVENING...INCREASING TO 20 TO 35 MPH...WITH LOCAL GUSTS TO 60 MPH
  WEDNESDAY.

* TIMING...THIS EVENING...NCREASING EVEN FURTHER ON WEDNESDAY.
  STRONGEST WINDS WILL PEAK WEDNESDAY AFTERNOON AND EVENING...
  BEFORE GRADUALLY DECREASING WEDNESDAY NIGHT AND THURSDAY.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY ALONG AND 
  NORTHEAST OF INTERSTATE 10 IN THE NORTHERN COACHELLA VALLEY. 

* VISIBILITY...BELOW A MILE AT TIMES IN ISOLATED BLOWING DUST AND
  SAND IN THE DESERTS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. REDUCED VISIBILITIES IN DUST AND 
  SAND POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MM
184 
WWUS76 KSGX 252015
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
115 PM PDT TUE MAR 25 2014

...STRONG WEST WINDS TO DEVELOP LATE THIS AFTERNOON AND CONTINUE
THROUGH THURSDAY MORNING...

.A TROUGH OF LOW PRESSURE WILL BRING STRONG AND GUSTY WESTERLY
WINDS TO THE MOUNTAINS AND DESERTS LATE THIS AFTERNOON. STRONGEST
WINDS WILL LIKELY OCCUR WEDNESDAY INTO WEDNESDAY EVENING...THEN
GRADUALLY DECREASE LATE WEDNESDAY NIGHT AND THURSDAY. IN THE
DESERTS...BLOWING DUST AND SAND IS POSSIBLE...REDUCING
VISIBILITIES AND MAKING DRIVING HAZARDOUS.

CAZ055-056-058-060>062-260500-
/O.UPG.KSGX.HW.A.0005.140326T0000Z-140327T1800Z/
/O.NEW.KSGX.WI.Y.0024.140326T0000Z-140327T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
115 PM PDT TUE MAR 25 2014

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
PDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST WINDS 15 TO 30 MPH...WITH GUSTS TO 45 MPH THIS
  EVENING...INCREASING TO 20 TO 35 MPH...WITH GUSTS TO 55 MPH.
  ISOLATED GUSTS TO 65 MPH WEDNESDAY.

* TIMING...THIS EVENING...INCREASING EVEN FURTHER ON WEDNESDAY.
  STRONGEST WINDS WILL PEAK WEDNESDAY AFTERNOON AND EVENING...BEFORE
  GRADUALLY DECREASING WEDNESDAY NIGHT AND THURSDAY.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY ALONG AND 
  NORTHEAST OF INTERSTATE 10 IN THE NORTHERN COACHELLA VALLEY. 

* VISIBILITY...BELOW A MILE AT TIMES IN ISOLATED BLOWING DUST 
  AND SAND IN THE DESERTS. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. REDUCED VISIBILITIES IN DUST AND 
  SAND POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Mar 24, 9:50 AM PDT, 3 hours 55 minutes earlier.

Area forecast discussion, Mar 24, 9:50 AM PDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
950 AM PDT MON MAR 24 2014

.SYNOPSIS...
A DEEP MARINE LAYER WILL REMAIN ALONG THE COAST THROUGH TUESDAY...AS
AN UPPER LEVEL LOW OFF THE SOUTHERN CALIFORNIA COAST MOVES INLAND
ACROSS NORTHERN BAJA LATER TONIGHT.  A MINOR AMOUNT OF MID LEVEL
MOISTURE WILL BRING SOME AFTERNOON CLOUDS TO THE MOUNTAINS...WITH
TEMPERATURES SIMILAR TO YESTERDAY.  A TROUGH OF LOW PRESSURE WILL
THEN MOVE INLAND ACROSS CALIFORNIA ON WEDNESDAY AND EARLY
THURSDAY...BRINGING MUCH COOLER CONDITIONS...A CHANCE OF LIGHT
PRECIPITATION ALONG AND WEST OF THE MOUNTAINS...AND GUSTY WEST WINDS
TO THE MOUNTAINS AND DESERTS.  DRY AND WARMER CONDITIONS WILL RETURN
FOR FRIDAY AND THE WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL LOW SLOWLY DRIFTING
SOUTH...NEAR 31 NORTH AND 122 WEST.  THIS WEAK DISTURBANCE IS
BRINGING A FEW HIGH CLOUDS TO THE REGION THIS MORNING...BUT AREAS
WEST OF THE MOUNTAINS ARE ONCE AGAIN SHROUDED BENEATH THE MARINE
STRATUS.  THE 12Z KNKX SOUNDING SHOWS THAT THE MARINE LAYER DID
DEEPEN A BIT OVERNIGHT...TO AROUND 3500 FEET...AND ACTUALLY PRODUCED
A BIT OF DRIZZLE THIS MORNING.  THAT BEING SAID...THE MARINE LAYER
WILL LIKELY BE SLOW TO CLEAR AGAIN TODAY...WITH TEMPERATURES RUNNING
SIMILAR TO THOSE OF YESTERDAY.  A FEW AREAS MAY BE A LITTLE
WARMER...WHILE OTHERS ARE A LITTLE COOLER.  HOWEVER...A MINOR
COOLING TREND WILL LIKELY DEVELOP FOR TUESDAY...AS THIS UPPER LEVEL
LOW MOVES INLAND ACROSS NORTHERN BAJA.  OTHERWISE...JUST EXPECT A
FEW CUMULUS BUILD UPS TO BE POSSIBLE OVER THE MOUNTAINS AGAIN TODAY
AND FOR TUESDAY.

A TROUGH OF LOW PRESSURE WILL THEN MOVE IN ACROSS SOUTHERN
CALIFORNIA ON WEDNESDAY AND INTO THURSDAY.  THE MODELS TODAY ARE NOW
SHOWING THIS SYSTEM SHEARING SOMEWHAT AS IT MOVES INLAND...WITH JUST
THE MARINE LAYER MOISTURE AVAILABLE FOR GENERATING PRECIPITATION.
ALTHOUGH THE MARINE LAYER DOES APPEAR TO DEEPEN TO BETWEEN 5000 AND
7000 FEET DURING THE DAY ON WEDNESDAY...EXPECT ANY PRECIPITATION TO
BE QUITE LIGHT.  THE MODELS ARE STILL SHOWING SOME DECENT WINDS AT
850 MBS...30 TO 45 KTS ON THE NAM AND 40 TO 55 KTS ON THE
WRF...WHICH SHOULD OROGRAPHICALLY ENHANCE THE PRECIPITATION ALONG
THE COASTAL FOOTHILLS AND SLOPES.  THE COAST AND THE VALLEYS THOUGH
WILL NOT RECEIVE AS MUCH...WITH AMOUNTS UP TO ABOUT 0.15 INCHES
POSSIBLE.  THE REAL STORY WITH THIS SYSTEM THOUGH MAY BE WITH THE
GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS.  AT THIS TIME...THE
FLOW IS VERY UNIFORM THROUGH THE COLUMN...WITH THE SURFACE GRADIENTS
RANGING BETWEEN 9 AND 10 KTS BETWEEN SAN DIEGO AND DAGGETT.  LOCAL
GUIDANCE ALSO SHOWS WIDESPREAD WIND GUSTS ACROSS THE MOUNTAINS AND
DESERTS RANGING BETWEEN 45 AND 55 MPH.  FOR THIS REASON...THINK THE
FAVORED LOCATIONS WILL EASILY BE GUSTING OVER 60 MPH...AND WILL
CONSIDER ISSUING A WATCH THIS AFTERNOON.  GIVEN THE DRY CONDITIONS
IN THE DESERTS...BLOWING DUST AND SAND WILL LIKELY BE AN ISSUE AS
WELL.

HIGH PRESSURE WILL THEN BUILD BACK ACROSS THE REGION...WITH DRY AND
WARMER CONDITIONS DEVELOPING FOR FRIDAY AND THE WEEKEND.  THE MODELS
ARE HINTING AT ANOTHER TROUGH MOVING INLAND ACROSS CALIFORNIA FOR
EARLY NEXT WEEK.  UNFORTUNATELY...IT APPEARS THAT MOST OF THE
MOISTURE WILL ONCE AGAIN STAY WELL NORTH OF POINT CONCEPTION...WITH
ANY CHANCE OF PRECIPITATION THIS FAR SOUTH ONCE AGAIN MARINE LAYER
DRIVEN AND QUITE LIGHT.

&&

.AVIATION...
241545Z...COAST/VALLEYS/COASTAL MTN SLOPES...CIGS CURRENTLY
1700-2500 FEET MSL WITH TOPS TO 3500 FEET AND LOCAL VIS 3-5SM INLAND
WHERE CLOUDS MEET THE TERRAIN. GRADUAL CLEARING TO THE COAST BY
18-20Z...THOUGH NOT COMPLETE CLEARING NEAR THE COAST. LOW CLOUDS
RETURNING TO COASTAL AIRPORTS THIS EVENING 00-04Z AND SPREADING
INLAND OVERNIGHT WITH SIMILAR CIGS AND VIS.

DESERT MTN SLOPES/DESERTS...UNRESTRICTED VIS WITH SCT CLOUDS AOA
15000 FEET MSL THROUGH TUE MORNING.

&&

.MARINE...
MONDAY AND TUESDAY...NO SIGNIFICANT MARINE WEATHER CONDITIONS
EXPECTED.

WEDNESDAY THROUGH THURSDAY...A COLD FRONT WILL PRODUCE WINDS UP TO
25 KT...CHOPPY SEAS AND A FEW LIGHT SHOWERS TO THE COASTAL WATERS.

&&

.SKYWARN...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...PALMER
AVIATION/MARINE...TS

Nearby

High Wind Watches in California, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.